Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Abnormal levels of bilirubin in liver, blood test done. Due to excessive marijuana usage?

Does marijuana cause excess bilirubin levels in the liver? Recently my blood/ urine tests came back and showed an abnormal amount of bilirubin in my liver, and I smoked marijuana for around 2 years, but started everyday use for about under a year. Is the excess levels caused from the weed? If so, then what happens if I persist to smoke. Also, if not, then what might cause it? Thanks.
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  1256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Marijuana is metabolized in the liver and it could be the reason why your bilirubin levels are high. It is usually associated with elevated liver enzymes as well. I believe the amount of usage that you are indicating is high enough to make you live act up. This can be fatal if untreated. Please consult a psychiatrist who can give you appropriate advise regarding medications for symptomatic treatment of withdrawals and you need to quit as soon as possible. I also believe that you might need to undergo rehabilitation.

I hope this helps. Take care and have a lovely day!
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor